Efudex treatment

5 Posts | Page(s): 1 

Efudex treatment

by Blackbird35217 on Sat Mar 17, 2007 12:00 AM

Quote | Reply

I am almost at week two of efudex cream treatment, on my entire face. It is extremely painful. Of course I also look like I have been severely burned, with crusts forming in some areas. My doctor wants me to do it for 21 days. It hurts so bad to apply this cream to my sore face now. She suggested Vaseline, but I am afraid It will cause more problems since in the past when I put Vaseline on my skin I got big red bumps. She said I could also use the moisturizer I usually use. That burns too much. Even neutraderm, which is the skin lotion I use, and is very mild, burns. I tried aloe vere, but it stings too.

 I have decided that I am going to just have to tough this out. I want to get rid of the lesions, and there are too many to freeze them. Also, you cannot see all of the places.

If anyone has any other suggestions, I would like to hear them.

Burning in Alabama 

 

 

  

RE: Efudex treatment

by Samra on Sat Mar 17, 2007 12:00 AM

Quote | Reply

 

On 3/17/2007 Blackbird35217 wrote:

I am almost at week two of efudex cream treatment, on my entire face. It is extremely painful. Of course I also look like I have been severely burned, with crusts forming in some areas. My doctor wants me to do it for 21 days. It hurts so bad to apply this cream to my sore face now. She suggested Vaseline, but I am afraid It will cause more problems since in the past when I put Vaseline on my skin I got big red bumps. She said I could also use the moisturizer I usually use. That burns too much. Even neutraderm, which is the skin lotion I use, and is very mild, burns. I tried aloe vere, but it stings too.

 I have decided that I am going to just have to tough this out. I want to get rid of the lesions, and there are too many to freeze them. Also, you cannot see all of the places.

If anyone has any other suggestions, I would like to hear them.

Burning in Alabama 

 

 

  


I have just completed 21 days 2x day of Efudex. I also had all the symptons that you have the burning etc and it is truly awful. My Doc gave me a prescription for Vaseline with hydrocortisone and it was the only thing that gave any relief. I tried other lotions but like you they burned too much. I used to put a warm facecloth on my face in the evenings when it was burning too much, I found the evenings to be the worst time. I have finished the treatment almost 2 weeks now and my face is looking good, went out for the 1st time today even with the red face almost pink now and still with a little more chemical burn around 1 eye. I tried my regular moisturizers and they make my face even redder so I am still sticking with the Vaseline with HC. One thing I did do and that was to get sleeping pills for the nights I could not sleep, worked well. I also did my neck and chest and it was nowhere near as painful as my face and is healing well.

Good luck

RE: Efudex treatment

by Highschoolteacher on Sun Apr 01, 2007 12:00 AM

Quote | Reply

When applying the Efudex to my nose, I got some close to my eye, like in the 'circle' under the eye.  It is inflamed and swollen, almost like a 'not-very-severe' black eye.  Did you use the Vaseline w/HC (or Aquaphor) on that area?  I am not applying the Efudex to this area, just this small accident caused this swelling and redness.  Almost hurts worse than the other areas I am treating, and looks horrible.

 Did any of you continue to work your regular job while going through the Efudex treatment?  (I am on day 10 of 14, and I am the worst yet). Thanks

RE: Efudex treatment

by tanyaec on Wed Oct 10, 2007 12:00 AM

Quote | Reply

Hi,

I am new to the board an saw you are from Alabama, where if it is ok to ask, I am from Mobile.  I am supposed to start Efudex on Oct. 15 all over my arms and legs.  I have had two BCC removed one from above my eyebrow and one on my shoulder.  I have AK all over my legs especially the lower legs and a few on my upper thighs and some on my arms.  Dr. wants me to do treatment for 3 weeks all over my arms and legs to get any precancer that is not visible yet.  I have tried Levulan and laser but it has not helped except to make them a litlle lighter.  It is two different Dr. one has the laser and levulan treatment facility and the other does not.  Both have agreed Efudex if this treatment did not work and it only works on those you can actually see.  They did say doing this would make the Efudex more bearable. 

I am dreading it after reading these postings.  I am also supposed to go on vacation Dec. 1 to Colorado for a week and I am thinking of postponing my treatment till I get back.  I want to enjoy it! 

I also have to work everyday and wonder what type of clothing is best to wear?  Anyone reading these please feel to reply I am anxious and not looking forward to it though I will do it because mine is just getting worse.

Thanks to everyone hear it has been a wealth of information!  God bless! Tanya

RE: Efudex treatment

by gregs4au on Mon Sep 16, 2013 03:59 PM

Quote | Reply

I can emphasize with you.  I am undergoing my 3rd Efudex treatment in a period of 20 years.  This time it seems to be more severe, i.e. redness, itching, and pain.  In the past I just gutted it out.  I do have a relatively high threshold of pain. But, with this episode, I have used a moisturizer my wife gave to help keep the area moist. It is imperative to keep a sunscreen on the affected area and keep it moist. Some of the pain comes from new tender skin being irritated by dried, cracked skin or other dried substance. I have read about cortisone and plan on trying it today. I am into the healing phase, so the pain is not as bad as it has been. I also have been taking Tylenol at night to aid in sleeping. 

5 Posts | Page(s): 1 
Subscribe to this message board discussion

CancerCompass Survey

If you were considering traveling for cancer treatment, which headline would you find more interesting?

Get $75 for taking a research survey

We care about your feedback. Let us know how we can improve your CancerCompass experience.